Alert archive / South Carolina / Lake Wind Advisories in 2019

Lake Wind Advisory 13, NWS Columbia, SC

April 25, 201917 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this lake wind advisory at Apr 25, 2019, 1:35 PM EDT for 17 counties in South Carolina; 5 counties in Georgia. It took effect at Apr 26, 2019, 10:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Apr 25, 2019, 1:35 PM EDT (17:35 UTC)
In effect from
Apr 26, 2019, 10:00 AM EDT
Expired
Apr 26, 2019, 11:00 PM EDT
In force
13 hr
Issued by
NWS Columbia, SC
All 22 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 23 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.6 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2019-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2019-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-69 m²/s²
0-3 km storm-relative helicity
-82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

450 
WWUS72 KCAE 251735
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
135 PM EDT Thu Apr 25 2019

...A cold front will bring gusty winds to the area on Friday...

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
260300-
/O.NEW.KCAE.LW.Y.0013.190426T1400Z-190427T0300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
135 PM EDT Thu Apr 25 2019

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM EDT FRIDAY...

The National Weather Service in Columbia has issued a Lake Wind
Advisory, which is in effect from 10 AM to 11 PM EDT Friday.

* WINDS...West 15 to 25 knots with gusts up to 35 knots.

* TIMING...Winds will increase through the day Friday, with peak 
  winds expected in the afternoon and early evening. Winds will 
  diminish overnight.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$
3 follow-up statements
900 
WWUS72 KCAE 260244
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
1044 PM EDT Thu Apr 25 2019

...A cold front will bring gusty winds to the area on Friday...

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
261000-
/O.CON.KCAE.LW.Y.0013.190426T1400Z-190427T0300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
1044 PM EDT Thu Apr 25 2019

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 11 PM EDT
FRIDAY...

* WINDS...West 15 to 25 knots with gusts up to 35 knots.

* TIMING...Winds will increase through the day Friday, with peak 
  winds expected in the afternoon and early evening. Winds will 
  diminish overnight.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$
887 
WWUS72 KCAE 260710
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
310 AM EDT Fri Apr 26 2019

...A cold front will bring gusty winds to the area today...

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
261900-
/O.CON.KCAE.LW.Y.0013.190426T1400Z-190427T0300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
310 AM EDT Fri Apr 26 2019

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 11 PM EDT THIS EVENING...

* WINDS...West 10 to 20 knots with gusts up to 30 knots.

* TIMING...Winds will increase through the morning, with peak
  winds expected in the afternoon and early evening. Winds will
  diminish tonight into Saturday morning.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$
840 
WWUS72 KCAE 261838
NPWCAE

URGENT - WEATHER MESSAGE
National Weather Service Columbia SC
238 PM EDT Fri Apr 26 2019

...A cold front will bring gusty winds to the area through this
evening...

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
270245-
/O.CON.KCAE.LW.Y.0013.000000T0000Z-190427T0300Z/
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-
Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
Including the cities of Lincolnton, Thomson, Martinez, Evans, 
Augusta, Hephzibah, Waynesboro, Cheraw, Pageland, Mccormick, 
Newberry, Winnsboro, Winnsboro Mills, Camden, Lugoff, Edgefield, 
Johnston, Saluda, Ridge Spring, Seven Oaks, West Columbia, Cayce,
Lexington, Red Bank, Oak Grove, Columbia, Bishopville, Aiken, 
North Augusta, Sumter, Barnwell, Williston, Blackville, 
Orangeburg, Brookdale, St. Matthews, Manning, Summerton, Bamberg,
Denmark, Indian Land, Lancaster, Elgin, and Lancaster Mill
238 PM EDT Fri Apr 26 2019

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WINDS...West 10 to 20 knots with gusts up to 30 knots.

* TIMING...Peak winds are expected this afternoon into early this
  evening, with winds then diminishing tonight into Saturday 
  morning.

* IMPACTS...Strong winds and rough waves on area lakes will 
  create hazardous conditions for small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Lake Wind Advisory indicates that winds will cause rough chop
on area lakes. Small boats will be especially prone to capsizing.

&&

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this lake wind advisory went out at Apr 25, 1:30 PM EDT, 5 minutes earlier.

Area forecast discussion, Apr 25, 1:30 PM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
130 PM EDT Thu Apr 25 2019

.SYNOPSIS...
High pressure will continue to provide warm and dry conditions
today. A low pressure system and cold front will move through
the region tonight and Friday bringing chances of showers and
thunderstorms. Another weak front will move into the area Sunday
then weaken as it remains over the region through Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
The upper level ridge will shift east today allowing SW flow to
develop. Surface high pressure over the western Atlantic will
continue to inhibit shower development over much of the area.
Satellite imagery shows mid-level dry air over the forecast area,
so the forecast area should remain dry through the day. This
evening, moisture will gradually deepen in southerly flow ahead
of an approaching low pressure system crossing the Mississippi
Valley region. Increasing cloud coverage should keep highs in
the mid 80s for most locations with a few locations getting up
into the upper 80s.

Tonight: Ahead of an approaching cold front, moisture continues
to increase. Isolated to scattered showers may develop across
the region late tonight into Friday morning as an upper level
shortwave passes through the region.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
The main cold front will push into the cwa Friday late morning,
then east of the cwa during the late afternoon. Scattered to
numerous showers, along with some thunderstorms, will be
possible just ahead of the front. Instability remains weak
tonight through Friday, and shear values moderate. Confidence in
widespread storms is low at this time. Winds on Friday are
expected to become rather gusty ahead of the front, and a Lake
Wind Advisory can not be ruled out at this time. Will continue
to monitor.

Overnight lows tonight in the 60s. Friday will see slightly
cooler temperatures as the front moves through, with highs in
the mid to upper 70s. Friday night lows in the low to mid 50s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
There will be a weak front moving through Sunday is still
expected to come through dry. The front may remain in the area
Monday as it continues to weaken, but with limited moisture,
kept a dry forecast. The models have come into better agreement
at building a ridge into the region Tuesday and Wednesday, so
dry weather is expected to persist. Temperatures through the
long term will be near normal Saturday then warm to above normal
Sunday through Wednesday.

&&

.AVIATION /17Z THURSDAY THROUGH MONDAY/...
VFR conditions will continue through the day.

An upper level ridge over the Southeast and surface high
pressure ridging in from the western Atlantic will promote dry
weather today with increasing clouds. The chance of rain will
increase at the terminals late tonight into early Friday morning
as moisture increases and an upper level shortwave pushes across
the region. Visibilities may briefly drop overnight if a shower
passes over one of the TAF sites.

A cold front will push into the forecast area Friday bringing
scattered showers and possibly thunderstorms. With limited
instability the thunderstorm threat is not widespread enough to
mention in the TAFs at this time. Winds will be strong along and behind
the front. Southwest winds will shift to westerlies after 15z
with speeds from 10 to 20 knots and gusts up to 30 knots.

EXTENDED AVIATION OUTLOOK...Drier weather moves in for the
weekend with another front pushing into the forecast area on
Sunday. Although moisture is expected to be limited. A strong
low level jet may set up Saturday night, will continue to
monitor for LLWS criteria.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.

&&
Hazardous weather outlook, Apr 25, 3:35 AM EDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Columbia SC
335 AM EDT Thu Apr 25 2019

GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116-
260745-
Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick-
Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee-
Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg-
Northern Lancaster-Southern Lancaster-
335 AM EDT Thu Apr 25 2019

This Hazardous Weather Outlook is for the Midlands of South Carolina
and the Central Savannah River area of Georgia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Lake Wind Advisories in South Carolina, 2019Lake Wind Advisories in Georgia, 2019Every lake wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.